MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while positioning the picc line during a placement procedure, the wire guide of a turbo-ject standard power injectable picc line picc became stuck in the needle introducer.Several withdrawal attempts were made but resulted in the wire guide fraying and breaking.Once the needle introducer was completely removed, the distal extremity of the wire guide was found to be stuck in the needle introducer.A scope was performed on the patient to confirm that no piece of the wire guide remained inside.No adverse effects as a consequence of this event have been reported.Additional information regarding event details has been requested but is unavailable at the time of this report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: d6 - implant date.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d10 - product received on.Investigation evaluation.A review of the documentation including the complaint history, device history record (dhr), drawing, instruction for use (ifu), manufacturing instructions (mi), quality control and specifications, as well as a visual inspection of the returned device was conducted during the investigation.One damaged wire guide was returned to cook for investigation.A visual inspection of the device revealed the wire guide to be elongated on the distal end.No distal end weld ball was present.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.All tested devices met the acceptance criterion for ensuring that the needle lumens for representative access needles are compatible with appropriately sized wire guides.A review of the dhr for the complaint lot (9492772) and subassembly lots (ic9410717 and ic9348143) revealed no non-conformances.A database search found no additional complaints related to the complaint lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no non-conformances, and no additional complaints from the same lot, cook has concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: after prepping the access site, introduce the access needle into the vessel.¿ using fluoroscopic guidance, introduce the wire guide through the needle and advance it 15-20 cm into the vessel.¿ ¿withdraw the needle, leaving wire guide in place.If necessary, enlarge the puncture side with scalpel blade.¿ how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the complaint was able to be confirmed based on evaluation of the returned device along with customer testimony.Based on the information provided, inspection of the returned product, and the results of our investigation, a definitive root cause can be traced to the user's failure to follow instructions.The customer stated that they attempted to remove the wire guide from the introducer needle, which the warning label cautions against.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9158281
Report Number1820334-2019-02541
Device Sequence Number2164643
Product Code LJS
UDI-Device Identifier00827002037779
UDI-Public(01)00827002037779(17)210202(10)9492772
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2021
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1110
Device Lot Number9492772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/04/2019
11/21/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/04/2019
12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1